MAUDE Adverse Event Report: EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION KIT

EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION KIT
Model Number IPN038178
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Doctor found the liquid medicine could not be injected into the catheter, catheter blocked during epidural surgery on patient.
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported medication would not inject into the catheter.The customer returned one snaplock assembly, one epidural catheter, and lidstock.No stylet was returned.The returned snaplock assembly and catheter were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears typical with no observed defects or anomalies.The distal tip of the returned catheter appears to be intact as the weld and safety ribbon are visible.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.8.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester (ref-(b)(4) and the pressure was increased to 10 psi to establish flow.No flow could be established out of the distal tip of the catheter.The test was repeated using the returned snaplock assembly and lab inventory epidural catheter.Flow could be established to the distal tip of the catheter, indicating that there are no flow issues with the returned snaplock assembly.An attempt was made to thread a lab inventory stylet wire through the epidural catheter from the proximal end.The stylet threaded approximately 61.8cm (ruler: 10171599) from the proximal end of the returned catheter until an occlusion was found.The extrusion of the returned catheter was cut a t approximately 61cm from the proximal end to determined what was causing the occlusion.A thin silver metal like material approximately 13mm in length was discovered.Also, a white powdery substance was also present at the location of the blockage.A corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and the condition of the sample received.The returned sample will be returned to the manufacturing site for further evaluation.The reported complaint of medication not injecting into the catheter was confirmed during functional inspection of the returned sample.The returned epidural catheter was found to be completely occluded.The extrusion was cut at approximately 61cm from the proximal end to determine what was causing the blockage.A thin silver metal like material approximately 13mm in length was discovered.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related cause.Based upon the information provided and the condition of the sample received, the potential cause of this complaint could not be determined.Based on the discovered blockage, the returned sample will be returned to the manufacturing site for further evaluation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer reported medication would not inject into the catheter.The customer returned one snaplock assembly, one epidural catheter, and lidstock.No stylet was returned.The returned snaplock assembly and catheter were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears typical with no observed defects or anomalies.The distal tip of the returned catheter appears to be intact as the weld and safety ribbon are visible.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.8.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester (ref-002902) and the pressure was increased to 10 psi to establish flow.No flow could be established out of the distal tip of the catheter.The test was repeated using the returned snaplock assembly and lab inventory epidural catheter.Flow could be established to the distal tip of the catheter, indicating that there are no flow issues with the returned snaplock assembly.An attempt was made to thread a lab inventory stylet wire through the epidural catheter from the proximal end.The stylet threaded approximately 61.8cm (ruler: (b)(6)) from the proximal end of the returned catheter until an occlusion was found.The extrusion of the returned catheter was cut a t approximately 61cm from the proximal end to determined what was causing the occlusion.A thin silver metal like material approximately 13mm in length was discovered.Also, a white powdery substance was also present at the location of the blockage.The returned sample was returned to the manufacturing site for further evaluation.The manufacturing site's evaluation concluded the thin silver metal like material that was causing the blockage was part of the swg inside of the extrusion of the catheter, however, the manufacturing site could not conclude how the piece became broke as an attempt to break another section of the swg was unsuccessful.The manufacturing site also indicated the catheter goes through various testing throughout the manufacturing process which include a water flush as well as air flow and leak testing.Finally, the manufacturing site stated "in addition, for the next operation after testing, a stylet (pn: (b)(6)) is inserted into the proximal end of the catheter, which fills almost the entire catheter, and if the stylet cannot be inserted, the catheter is automatically discarded.A protective rubber guard is applied to the rest of the distal end." a corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and the condition of the sample received.The reported complaint of medication not injecting into the catheter was confirmed during functional inspection of the returned sample.The returned epidural catheter was found to be completely occluded.The extrusion was cut at approximately 61cm from the proximal end to determine what was causing the blockage.A thin silver metal like material approximately 13mm in length was discovered.The sample was returned to the manufacturing site for further evaluation.The manufacturing site concluded the cause of this complaint was not manufacturing related as the catheter is tested various times throughout the manufacturing process as well as a stylet is inserted into the catheter which fills almost the entire catheter prior to packaging.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related cause.Therefore, based upon the information provided and the condition of the sample received, the potential cause of this complaint could not be determined.

Brand Name
EPIDURAL CATHETERIZATION COMPONENT
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key11685914
Report Number1036844-2021-00074
Device Sequence Number19578374
Product Code CAZ
UDI-Device Identifier10801902139778
UDI-Public10801902139778
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K801912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberIPN038178
Device Catalogue NumberEC-05000
Device Lot Number13F19L0478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/17/2021
05/26/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/18/2021
06/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1